Citation: Ron. "Dangerously Stimulating Combination: An Experience with Amphetamines (Adderall), Caffeine, and Phenylalanine (exp106325)". Erowid.org. May 30, 2015. erowid.org/exp/106325
| T+ 3:00
| T+ 6:00
| T+ 10:00
Synopsis: I had a very strong, unexpected negative interaction between Aderrall and phenylalanine from an over the counter supplement.
I was readying myself for a planned night of studying for a commercial real estate brokers exam coming mid-month. As a college graduate from the University of Arizona, BS 2007, I have done a lot of course work and taken a lot of exams and know how to actively engage time management.
During college I would bum dextrostats (dextro-amphetmine) pills off my roommate for next to nothing. I found that this was the correct drug for me in low doses around 10mg for a night of studying and cognitive recall with memorization, as well as with reading long chapters after having missed several lectures during the semester. Great for college days, that day I needed to prepare for my brokers exam. Now 31 years old, I thought it would be a good idea to call my local M.D. in Orinda, CA for a script of pills to help me study. The M.D. ended up giving me 25mg Adderall XR from Shire. With 30 pills I was very nervous to get to work on my studies as this is quite a large amount, with high potential for addiction.
I proceeded cautiously and opened each of the time release beaded pills, and would pour some out on a white piece of paper in 5 even piles so thinking each was 5mg. Side note: I’m very disciplined and pay attention to detail and have always been this way, I think I have some kind of special dysfunction in my brain receptor sites because normal things in college never would affect me like the others in my fraternity, I feel that I’m natural on a whole different level or wave length than most, can truly explain, maybe in another write-up. So as the weeks pass I diligently work through the testing material upping the dose every other day by 5mg. This evening I was on pill number 16 and taking about 12.5mg every 3 hours. With my research from Wikipedia, I found that the half-life of the Adderall Mixed salts was about 8-10 hours depending on the basic or acidic levels of the gut during ingestion. Adderall is a psychostimulant drug of the phenethylamine class. The medication is a mixture of various salts of the two amphetaminestereoisomers and inactive ingredients; by salt content, the active ingredients are 75% dextroamphetamine salts (the dextrorotary or right-handed enantiomer) and 25% levoamphetamine salts.
So as my night continues about 7.5 hours into the evening I had escaped time while I worked on the practice exams for the 5th chapter. I frequently took breaks to have 1 diet coke and a red bull, and to go to the bathroom with a break to read about a new fascination about the world of chemical compounds off Wikipedia. While reading the wiki about Adderall while on Adderall was quite a paradox, but my mind was racing trying to pronounce all the magical chemicals that I would click from link to link quite ‘spider like’.
When reading about many of the chemicals; I came across the universe of PiHKAL and Sasha Shulgin’s work. I was fascinated beyond belief. I felt a strange connection to him. It is truly unexplainable.
In my Adderall-fueled reading, I was sucked into the endless info about the drugs, their pharmacology, and the people.
I closed the browser, attached to the cell-phone tethered connection, and sipped my last big glup of Redbull 8oz can. I totally forgot to look at my stopwatch as each day passed while I had been studying I would run the timer with lap times of the time between, and elapsed time of when I last took 12.5mg of Adderall, while periodically checking my Samsung S5 heart rate monitor for resting rates.
I like watching the peak chart as the Adderall kicked in, and I would see the curve of It’s effects, although I always was within a typical non-abusive dose. Well, dumb as this may sound, I some how got thinking about my Bianchi racing road bike that was sitting in the garage here at our Family Tahoe house. My wondering thoughts triggered an eager idea to take a 'T-Male' pill that I take for extra boost when riding my bike. As they were sitting on the desk right next to me that thought fired. I had not taken one in a few days since using my Adderall.
About 10 hours have passed, and I have taken approximately about 25mg or so of Adderall over this time, mapping my time, and heart rate. I did a Google search on the label of the T-male made by Nature’s Best and there were no clear clues as to what is in the compound blends, but there was a note for l-d-phenylalanine (DL-PA) as one of the blends. This is where I ‘almost’ actually did make the biggest mistake of my life. Literally.
The Google search for Adderall usage in combination with T-male Test Boost yielded nothing, and I read the only post from a bodybuilding forum saying that it was ok with little detail. Much later my research shows that the T-Male Test Boost contained phenylalanine. Phenylalanine is a precursor to the neurotransmitters norepinephrine and dopamine. I had taken about 25mg dextroamphetamine salts already in my system). Plus caffeine, thank god I was not taking the entire pills or dosages.
EXPERIENCE: (28mg+- Adderall, 3:1, D-AMP:l-AMP + 500mg T-male racemic DLPA supplement + 45mg caffeine )
* It was truly an honest mistake, I honestly didn’t think the effect would be so terrifying!! Upon initial consumption of the T-male pill about 500mg of bi layers release they call it, at about 20mins. I was back to working/reading, and all of the sudden I felt a cold shiver all over my body. I was out of body, not sure what was happening? I felt Confusion, Abnormally fast reflexes, Severe agitation a few Tremor (involuntary muscle twitching), and quickly Google searched and found that I might be having a weird digestive synthesis of the Phenyl from the phenethylamine class from the Adderall half-life d-AMP ”right” racemic with the PHE “left”. So I had the theory maybe it was some weird paradoxical bond of Phenyl-ethyl-DAMPF or PHEDAMPA.
* Whatever was happening was awfully bad. I think I almost died tonight. I could barley move, my heart-rate was all over the charts, as low as 50bmp to as high as 168bmp sitting still. I didn’t know if I should call 911, or just wait, and see what happened in the next few minutes. The second hand on the clock seemed like minutes. As I took my pulse with my Samsung S5 health app. The app was un-able to get a reading most the time, as my heart missed a few beats, and climbed and fell rapidly. I was breathing heavy, and then when I would clear my mind, and take a long deep breath to tell myself that, ‘Ron, please, not yet! I dropped quickly, than at around 80bmp quickly back to around 130bpm this continued for about an hour. I was light headed often, just praying to hold on. It was touch and go, the effects were +- with awful feelings in-between, w/ rapid time lapses.
* Just around 1.75 hours, I felt a warming, and a slowing of breath, still rapid unstable pulse, and a new gut grumbling feeling, I drank 2 liters of water slowly, and began to vomit controllably, with each sip their after of water. As I forced myself to be sick, I saw reddish color of the tan pill spit up each time. I was sick. It was a different color each time, first was red in color, no food just dyed colored water vomit, then yellow, then highlighter color orange. Thinking to me, what I have done, praying that this had to be it. Another hour passed.
* At 2.5 hours of continuing deathly-bad feelings, sickness, shaking, I began peeing every 10 minutes. It did not hurt, it was like a river of clear urine. Never have I felt this way. Heart palpitation still continued off and on until I finally got this evil chemical bond out of the system and stomach.
* At hour 3, I started to sweat with rapid escalation in heart rate. Started leveling off at about 3.5 hours into this awful accidental mistake of combination chemicals. I had been sitting upright in a chair most of the time, in fear at the bottom of the steps, monitor my pulse when things suddenly, like a light switch, changed for the better. I heard the birds starting to chirp, it was nearly 25 hours since I had started my stopwatch timer, and it is now 10am PST. I am alive!
CONCLUSION: Never play with the devil. Don’t mix chemicals unless you are 100% without any doubt that you know the actions, and its effects that you might cause by agreeing or saying ‘YES’, thereafter with plenty of research to conclude justifying your action. I’m happy, to be here today, and please let this be a lesson to never let this happen too you, or anyone you might come in contact with. We must move on. As this is a mega universe! Therefore, every action has an equal and opposite reaction, and when one world within a complex universe collides, something mystical must bond forever!
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.